MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBES; TRACHEOSTOMY TUBE AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBES; TRACHEOSTOMY TUBE AND TUBE CUFF
Model Number FT21DN60NSA055N
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon will not inflate.No injury.
 
Additional Manufacturer Narrative
H10: device evaluation: the device was returned for investigation.Functional inspection of the two returned devices confirmed that the cuffs would not inflate.The devices were dissected and determined the blockage was due to the teflon tube that bridges the airway line to the lumen in the wall of the shaft being crimped / smashed.Custom devices are 200% leaked tested prior to packaging, which requires the cuffs to be inflated and deflated.Per the complaint description, the devices operated appropriately prior to being reprocessed.It is unknown how the teflon tube became crimped / smashed.No information was provided by the complainant as to how the tubes were reprocessed.Review of complaint investigations for custom devices that alleged inflation defects did not identify other complaints where the teflon tubes had been crimped / smashed.No adverse trends have been identified related to this issue.No corrective actions are planned at this time.Smiths medical regularly analyzes complaint data and trends and will take further actions accordingly.The customer stated problem was duplicated.The cause of the reported problem could not be determined.A dhr review was performed and no problems or issues were identified during this dhr review.

Brand Name
BIVONA TRACHEOSTOMY TUBES
Common Device Name
TRACHEOSTOMY TUBE AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key14137756
Report Number3012307300-2022-06554
Device Sequence Number20394690
Product Code JOH
UDI-Device Identifier15019517264609
UDI-Public15019517264609
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/03/2026
Device Model NumberFT21DN60NSA055N
Device Catalogue NumberFT21DN60NSA055N
Device Lot NumberGA021309
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2022
Supplement Date Received by Manufacturer04/26/2022
Initial Report FDA Received Date04/18/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown